White House Aides Are Worried That Donald Trump’s Medication Is Causing Manic Behavior, Report Says

Donald Trump attends the announcement of the introduction of the Reforming American Immigration for a Strong Economy (RAISE) Act in the Roosevelt Room at the White House.
Zach Gibson / Getty Images

A Thursday report from The New York Times claimed that White House aides are privately worried that Donald Trump’s coronavirus medication is causing manic behavior.

“White House aides privately expressed concern about whether the president’s animated mood in recent days stemmed from the dexamethasone,” the report pointed out. “Doctors not involved with the president’s care said it could have a significant effect on a patient’s behavior.”

Notably, Trump recently used his Fox Business interview with Maria Bartiromo to call on Attorney General William Barr to indict Democratic presidential candidate Joe Biden and former President Barack Obama. Along with his second interview on Fox News, the performance was called “scattershot” by The New York Times, and Washington Post reporter Eugene Robinson claimed that the president’s behavior is linked to his further decline in the polls.

Dr. Negin Hajizadeh, a pulmonary/critical care physician at Northwell Health, claimed that the majority of coronavirus patients taking dexamethasone are either in an induced coma or on mechanical ventilation. In these states, she noted, behavioral side effects are not observed.

Nevertheless, Hajizadeh noted that comprehensive studies have shown that a significant portion of patients receiving steroid treatments — 28 to 30 percent — experience “mild to moderate psychiatric side effects” such as mania, insomnia, delirium, and anxiety. Approximately 6 percent of them experience psychosis.

“When we prescribe steroids we warn our patients: ‘This may cause you to feel jittery, might cause you to feel irritable. We will tell family members, especially for our older patients, ‘This may cause insomnia, this may cause changes in eating habits and, in extreme cases, mania and impaired decision making.'”

Donald Trump stops to speak to reporters as he prepared to board Marine One on the South Lawn of the White House.
  Pete Marovich / Getty Images

During an interview with Slate, physician Esther Choo spoke about the effect of steroid medications on the body and offered her thoughts on how they might be affecting Trump’s brain. According to Choo, she tells her patients that the medication could make them feel “hyper” and “behave very strangely.” The physician said she warns family members that they might observe personality changes in the patients. In addition, individuals with pre-existing mental conditions, such as a psychotic disorder or anxiety disorder, could experience an exacerbation of their illness.

As The Inquisitr reported, Yale psychiatrist Bandy X. Lee previously warned that Trump’s supposed sociopathy poses a danger to the world. She also claimed that his recent behavior post-coronavirus test meets the criteria for being sent to a psychiatric facility. In particular, she pointed to his decision to hold rallies amid the COVID-19 pandemic and argued that it is linked to his desire to force supporters to prove their loyalty by risking their lives.